MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. EES GENERATOR; INSTRUMENT, ULTRASONIC SURGIICAL

ETHICON ENDO-SURGERY, LLC. EES GENERATOR; INSTRUMENT, ULTRASONIC SURGIICAL
Catalog Number GEN11
Medical Device Problem Codes Failure to Read Input Signal (1581); Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during an unknown procedure the unit emits a burning smell and fails the electrical safety test.
 
Additional Manufacturer Narrative
(b)(4).Date of event: event year only reported: 2023.Batch #: unknown.The lot/batch was not provided; therefore, the manufacturing records evaluation could not be performed.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 2/15/2023.Investigation summary: per service manual operational and diagnostic analysis confirmed the burning smell and the electrical safety failure.The epac top, epac middle, epac bottom and cable assembly, enclosure / heat sink fan to main board were replaced as identified in the investigation to address the issues.The repair and testing of the unit was completed per the service manual, bringing the unit back to full functionality.The unit passed all functional tests and is fully operational.The repair and testing of the unit was completed.The device history records were reviewed and certed by external manufacturing that the manufacturing criteria were met prior to the release of the equipment.The certificate records are accessible through external manufacturing.

Brand Name
EES GENERATOR
Common Device Name
INSTRUMENT, ULTRASONIC SURGIICAL
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer Contact
kate karberg
475 calle c
guaynabo 
3035526892
MDR Report Key16334529
Report Number3005075853-2023-00882
Device Sequence Number12367195
Product Code GEI
UDI-Device Identifier10705036013952
UDI-Public10705036013952
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/09/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberGEN11
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/31/2023
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/24/2023
Supplement Date Received by Manufacturer02/09/2023
Initial Report FDA Received Date02/09/2023
Supplement Report FDA Received Date02/15/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown